Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 153, NWS Atlanta, GA

February 11, 2020Floyd County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 11, 2020, 7:37 PM EST for Floyd County, Georgia. It was in force for 31 hr.

The area

The outline as issued.

The facts

Issued
Feb 11, 2020, 7:37 PM EST (00:37 UTC)
Expired
Feb 13, 2020, 2:07 AM EST
In force
31 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 107 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oostanaula River near Rome (RGAG1). The gauge peaked at 30.69 ft at Feb 12, 2020, 8:00 AM EST.

actionminormoderate25303502/1102/1202/1302/14
Action stage
24 ft
Minor stage
30 ft
Moderate stage
35 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02388500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

844 
WGUS42 KFFC 120037
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
737 PM EST Tue Feb 11 2020

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Oostanaula River near Rome  affecting Floyd County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC115-121437-
/O.NEW.KFFC.FL.W.0153.200212T0037Z-000000T0000Z/
/RGAG1.1.ER.200211T2340Z.200211T2345Z.000000T0000Z.UU/
737 PM EST Tue Feb 11 2020

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Oostanaula River near Rome .
* From this evening until further notice.
* At 6 PM Tuesday the stage was 30 feet...and 
  rising.


&&

LAT...LON 3443 8512 3439 8506 3428 8514 3431 8520


$$
4 follow-up statements
987 
WGUS82 KFFC 120901
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
401 AM EST Wed Feb 12 2020

...The Flood Warning continues for the following rivers in Georgia...
  Oostanaula River near Rome  affecting Floyd County 

  Etowah River near East Canton Downstream I-575 affecting Cherokee 
  County 


GAC115-122302-
/O.CON.KFFC.FL.W.0153.000000T0000Z-000000T0000Z/
/RGAG1.1.ER.200211T2340Z.200212T0745Z.000000T0000Z.UU/
401 AM EST Wed Feb 12 2020

The Flood Warning continues for
  The Oostanaula River near Rome .
* Until further notice.
* At 2AM Wednesday the stage was 30.6 feet...and 
  rising.
* Minor flooding is occurring.
* Flood stage is 30.0 feet.


&&

LAT...LON 3443 8512 3439 8506 3428 8514 3431 8520


$$

GAC057-122301-
/O.CON.KFFC.FL.W.0147.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.200211T0439Z.200211T2300Z.000000T0000Z.UU/
401 AM EST Wed Feb 12 2020

The Flood Warning continues for
  The Etowah River near East Canton Downstream I-575.
* Until further notice.
* At 3 AM Wednesday the stage was 21.7 feet...and 
  falling.
* Minor flooding is occurring.
* Flood stage is 17 feet.
* At 22 feet...Minor flooding expands much further into the 
  woodlands and fields along the river generally east of Canton near 
  the Interstate 575 bridge. A grassy lot behind a pump station off 
  of Riverstone Parkway and areas behind the businesses on Old Ball 
  Ground Highway and Keith Drive are flooded with up to 3 feet of 
  water. An inground electrical box near the pump station and truck 
  trailers at the end of Keith Drive will begin to flood. Flood 
  waters will surround the wooden structure supporting the USGS gage 
  house.

  

&&

LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
      3427 8450 3433 8440             

$$
763 
WGUS82 KFFC 121953
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
253 PM EST Wed Feb 12 2020

...The Flood Warning continues for the following rivers in Georgia...
  Oostanaula River near Resaca affecting Floyd and Gordon Counties 

  Oostanaula River near Calhoun affecting Gordon County 

  Armuchee Creek near Armuchee affecting Floyd County 

  Oostanaula River near Rome  affecting Floyd County 

  Oostanaula River near Rome US Hwy. 27 affecting Floyd County 

  Coosa River near Rome Mayos Bar L & D Park affecting Floyd County 

  Coosa River near Plant Hammond affecting Floyd County 


GAC115-129-130952-
/O.CON.KFFC.FL.W.0046.000000T0000Z-200216T0936Z/
/RSCG1.1.ER.200207T1745Z.200209T1715Z.200216T0336Z.NO/
253 PM EST Wed Feb 12 2020

The Flood Warning continues for
  The Oostanaula River near Resaca.
* Until late Saturday night.
* At 2 PM Wednesday the stage was 23.2 feet...and nearly steady.
* Minor flooding will continue.
* Flood stage is 22 feet.
* The river will continue rising to near 24.3 feet by Thursday 
  evening. The river will fall below flood stage Saturday before 
  midnight.
* At 24 feet...Minor flooding continues in the woodlands...fields 
  and pastures along the river upstream and downstream from the gage 
  on US Highway 41 or Battlefield Parkway. 


&&

LAT...LON 3461 8497 3459 8488 3455 8492 3455 8499


$$

GAC129-130952-
/O.CON.KFFC.FL.W.0085.000000T0000Z-000000T0000Z/
/CALG1.1.ER.200206T2150Z.200209T2130Z.000000T0000Z.NO/
253 PM EST Wed Feb 12 2020

The Flood Warning continues for
  The Oostanaula River near Calhoun.
* Until further notice.
* At 2 PM Wednesday the stage was 25.1 feet...and nearly steady.
* Minor flooding will continue.
* Flood stage is 21 feet.
* At 25 feet...Minor flooding continues to expand into the 
  woodlands...fields and pastures upstream and downstream from the 
  gage behind the water treatment plant off Mauldin Road. A boat ramp
  and small parking lot on the upstream and right bank side of the 
  Georgia Highway 136 Connector will be under at least 4 feet of 
  water.


&&

LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504


$$

GAC115-130952-
/O.CON.KFFC.FL.W.0087.000000T0000Z-000000T0000Z/
/ARCG1.1.ER.200206T2156Z.200214T1300Z.000000T0000Z.UU/
253 PM EST Wed Feb 12 2020

The Flood Warning continues for
  The Armuchee Creek near Armuchee.
* Until further notice.
* At 1 PM Wednesday the stage was 22.7 feet...and falling.
* Minor flooding will continue.
* Flood stage is 19 feet.
* The creek will continue to fall through this evening, then begin
  rising after midnight. The creek will rise to near 24.1 feet by 
  Friday morning then begin falling again.
* At 23 feet...Minor flooding expands further into the woodlands...
  fields and pastures along the creek upstream and downstream from 
  the gage on Old Dalton Road.
 

&&

LAT...LON 3449 8521 3448 8515 3442 8518 3436 8512
      3433 8515 3442 8525             

$$

GAC115-130952-
/O.CON.KFFC.FL.W.0153.000000T0000Z-000000T0000Z/
/RGAG1.1.ER.200211T2340Z.200212T1415Z.000000T0000Z.UU/
253 PM EST Wed Feb 12 2020

The Flood Warning continues for
  The Oostanaula River near Rome.
* Until further notice.
* At 1 PM Wednesday the stage was 30.6 feet...and falling. 
* Minor flooding will continue.
* Flood stage is 30 feet.
* At 30 feet, minor flooding begins.


&&

LAT...LON 3443 8512 3439 8506 3428 8514 3431 8520


$$

GAC115-130952-
/O.CON.KFFC.FL.W.0133.000000T0000Z-200214T1400Z/
/RTMG1.1.ER.200211T1215Z.200212T0900Z.200214T0800Z.NO/
253 PM EST Wed Feb 12 2020

The Flood Warning continues for
  The Oostanaula River near Rome US Hwy. 27.
* Until Friday morning.
* At 1 PM Wednesday the stage was 26.7 feet...and rising.
* Minor flooding will continue.
* Flood stage is 25 feet.
* The river will continue to fall to below flood stage by Friday 
  morning.
* At 28 feet...Moderate flooding begins. Water will enter basements
  of lower two city blocks near the gage site. Flood gates on Second 
  Avenue and Avenue A must be closed.

&&

LAT...LON 3431 8520 3428 8514 3421 8518 3425 8524


$$

GAC115-130952-
/O.CON.KFFC.FL.W.0103.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.200207T0305Z.200212T1300Z.000000T0000Z.NO/
253 PM EST Wed Feb 12 2020

The Flood Warning continues for
  The Coosa River near Rome Mayos Bar L & D Park.
* Until further notice.
* At 2 PM Wednesday the stage was 29.4 feet...and falling.
* Minor flooding will continue.
* Flood stage is 24 feet.
* At 29 feet...Minor flooding continues to expand further into the 
  woodlands...fields and pastures along the river upstream and 
  downstream from the gage on the old Lock and Dam behind the Trading
  Post. The water will reach the top of the old Lock and Dam 
  structure. 

&&

LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
      3425 8531 3423 8526             

$$

GAC115-130952-
/O.CON.KFFC.FL.W.0114.000000T0000Z-000000T0000Z/
/HMMG1.2.ER.200207T0527Z.200212T1200Z.000000T0000Z.NO/
253 PM EST Wed Feb 12 2020

The Flood Warning continues for
  The Coosa River near Plant Hammond.
* Until further notice.
* At 2 PM Wednesday the stage was 576.5 feet.
* Moderate flooding will continue.
* Flood stage is 570 feet.
* At 577.0 feet...Significant flooding continues in the woodlands and
  fields along the river upstream and downstream from the gage behind
  Plant Hammond. The access road near the intakes behind the plant 
  will be under 4 feet of water. The boat ramp near the intakes and a
  small portion of an access road near and under the Georgia Highway 
  100 bridge will be under 7 feet of water. The water level will 
  approach the foundation of a power supply building for intakes to a
  pulp mill plant around one half mile upstream from the gage.

&&

LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537


$$
500 
WGUS82 KFFC 130028
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
728 PM EST Wed Feb 12 2020

...The Flood Warning continues for the following rivers in Georgia...
  Oostanaula River near Calhoun affecting Gordon County 

  Armuchee Creek near Armuchee affecting Floyd County 

  Oostanaula River near Rome  affecting Floyd County 

  Coosa River near Plant Hammond affecting Floyd County 


GAC129-131427-
/O.CON.KFFC.FL.W.0085.000000T0000Z-000000T0000Z/
/CALG1.1.ER.200206T2150Z.200209T2130Z.000000T0000Z.NO/
728 PM EST Wed Feb 12 2020

The Flood Warning continues for
  The Oostanaula River near Calhoun.
* Until further notice.
* At 7 PM Wednesday the stage was 25.1 feet...and 
  falling.
* Minor flooding is occurring.
* Flood stage is 21 feet.
* At 25.0 feet...Minor flooding continues to expand into the 
  woodlands...fields and pastures upstream and downstream from the 
  gage behind the water treatment plant off Mauldin Road. A boat ramp
  and small parking lot on the upstream and right bank side of the 
  Georgia Highway 136 Connector will be under at least 4 feet of 
  water.
  

&&

LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504


$$

GAC115-131427-
/O.CON.KFFC.FL.W.0087.000000T0000Z-000000T0000Z/
/ARCG1.1.ER.200206T2156Z.200214T1300Z.000000T0000Z.UU/
728 PM EST Wed Feb 12 2020

The Flood Warning continues for
  The Armuchee Creek near Armuchee.
* Until further notice.
* At 6 PM Wednesday the stage was 22.5 feet...and 
  falling.
* Minor flooding is occurring.
* Flood stage is 19 feet.
* The river will continue rising to near 24.1 feet by Friday morning 
  then begin falling.
* At 23.0 feet...Minor flooding expands further into the woodlands...
  fields and pastures along the creek upstream and downstream from 
  the gage on Old Dalton Road.
  

&&

LAT...LON 3449 8521 3448 8515 3442 8518 3436 8512
      3433 8515 3442 8525             

$$

GAC115-131427-
/O.CON.KFFC.FL.W.0153.000000T0000Z-000000T0000Z/
/RGAG1.1.ER.200211T2340Z.200212T1415Z.000000T0000Z.UU/
728 PM EST Wed Feb 12 2020

The Flood Warning continues for
  The Oostanaula River near Rome .
* Until further notice.
* At 6 PM Wednesday the stage was 30.3 feet...and 
  falling.
* Minor flooding is occurring.
* Flood stage is 30 feet.


&&

LAT...LON 3443 8512 3439 8506 3428 8514 3431 8520


$$

GAC115-131427-
/O.CON.KFFC.FL.W.0114.000000T0000Z-000000T0000Z/
/HMMG1.2.ER.200207T0527Z.200212T1200Z.000000T0000Z.NO/
728 PM EST Wed Feb 12 2020

The Flood Warning continues for
  The Coosa River near Plant Hammond.
* Until further notice.
* At 2 PM Wednesday the stage was 576.5 feet...and 
  steady.
* Moderate flooding is occurring.
* Flood stage is 570 feet.
* At 577.0 feet...Significant flooding continues in the woodlands and
  fields along the river upstream and downstream from the gage behind
  Plant Hammond. The access road near the intakes behind the plant 
  will be under 4 feet of water. The boat ramp near the intakes and a
  small portion of an access road near and under the Georgia Highway 
  100 bridge will be under 7 feet of water. The water level will 
  approach the foundation of a power supply building for intakes to a
  pulp mill plant around one half mile upstream from the gage.

&&

LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537


$$
133 
WGUS82 KFFC 130707
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
207 AM EST Thu Feb 13 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Oostanaula River near Rome  affecting Floyd County

 
GAC115-130737-
/O.CAN.KFFC.FL.W.0153.000000T0000Z-200213T0707Z/
/RGAG1.1.ER.200211T2340Z.200212T1415Z.200213T0507Z.UU/
207 AM EST Thu Feb 13 2020

The Flood Warning is cancelled for
  The Oostanaula River near Rome.
* This takes effect immediately.
* At 1 AM Thursday the stage was 29.9 feet and falling.
* Flood stage is 30 feet.
* The river will continue to fall.


&&

LAT...LON 3443 8512 3439 8506 3428 8514 3431 8520


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 11, 3:34 PM EST, 4 hours 3 minutes earlier.

Area forecast discussion, Feb 11, 3:34 PM EST, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
334 PM EST Tue Feb 11 2020

.SHORT TERM /Tonight through Wednesday Night/...

As the short term period begins, west to southwesterly flow aloft is
in place over the southeastern CONUS as an upper level trough over
the southwestern CONUS begins to slowly advances towards the region.
As a result, abundant moisture is in place over the forecast area,
with dewpoints currently in the low to mid 60s and precipitable
water values ranging from 1.25 to 1.5 inches over north and central
Georgia. At the surface, a weak cold front is positioned over north
Georgia and will continue to slowly push southward through the
afternoon and evening hours. Convergence along the leading edge of
the cold front appears to be weak and convection ahead of the front
is therefore expected to be limited. However, modest instability and
deep layer shear values of 60-70 kts indicate the possibility that a
few thunderstorms could be strong to marginally severe, with
damaging wind gusts being the primary hazard with any severe
thunderstorms that occur. There is also a very low, albeit non-zero,
risk of a brief tornado.

Overnight, the frontal boundary will become stationary across
central Georgia. Light winds and antecedent moisture will
contribute to a possibility of fog development during the
overnight period. Fog development will also be contingent upon how
much, if any, clearing occurs tonight. Low temperatures tonight
will be 16-24 degrees above climatological averages, ranging from
the upper 40s in far north Georgia to the low 60s in east-central
Georgia. With some weak surface ridging possible along the
eastern Appalachians, have trended high temperatures down across
the far northeast Georgia. On Wednesday, the upper level trough
will lift northeast towards the Great Plains, with a surface low
developing and deepening trough continues to progress. A cold
front extending from this low will approach the forecast area late
Wednesday. At this time, the stationary front across central
Georgia will lift back to the north as a warm front, placing the
forecast area in the warm sector of the approaching system.

The cold front is expected to enter northwest Georgia on Wednesday
night, with PoPs quickly increasing to categorical in the area ahead
of the front during the overnight hours Wednesday into Thursday
morning. A low instability/high shear environment is anticipated as
this front enters the area. With CAPE values of 400-600 J/kg, low-
level shear of 30-40 kts, and deep layer shear of 70-80 kts, a QLCS
line is expected to be the main convective mode associated with this
system. Damaging wind gusts will be the primary hazard associated
with this line as it enters the area, and brief tornadoes cannot be
ruled out. With precipitable water values remaining high, locally
heavy rainfall will also be likely.

King

&&

.LONG TERM /Thursday through Tuesday/...

Beginning of period continues to have some lingering storm chances
shifting into central GA for Thursday afternoon. Still thinking
any strong to isolated severe convection will be moreso in the
early morning window given some decent shear and some low end CAPE
values. Following the brief dry ridge dominated Friday/Saturday
period, the Saturday night into early Sunday timeframe continues
to have some low end potential for a few isolated parts of the far
NE to have possible rain shower/snow shower mix but the moisture
advection looks to be a bit more confined or slower and
uncertainty is still pretty high in any mixed p-type. Guidance
having fairly large discrepancies in the latter part of the fcst
period going into early next week but enough potential in some
weak upper waves and enhanced moisture to keep mainly chance pops
for showers.

For temps the coldest day looks to be Friday in post frontal
regime with most areas 7-10 degrees below climo and then have
gradual moderation the other days back above normal. Previous
discussion follows...

Baker/Martin

PREV DISCUSSION... /Issued 323 AM EST Tue Feb 11 2020/

LONG TERM /Wednesday Night through Monday/...
SW flow aloft will continue through the end of the week. A mid level
trough is expected to swing through the SE states late Friday/early
Saturday with a brief period of NW flow aloft expected. There are
some slight timing differences between the ECMWF and GFS and the
ECMWF is a little further south with the stronger shortwave energy.
The NW flow really doesn't last long before going zonal by mid
Saturday/early Sunday. The flow should remain zonal for the
remainder of the long term period. Both the GFS and ECMWF indicate a
shear axis dropping south within the flow early next week, with the
ECMWF a little faster.

The CWA remains within the warm sector Wednesday night with a cold
front approaching from the west. The cold front is expected to move
through the area later Wednesday into early Thursday. Models seem to
have backed off a bit on the surface instability a bit for Wednesday
night and Thursday, but the shear remains high. So, with the low
CAPE/high shear environment, it's likely a QLCS type of line will be
the primary mode of storms for Wednesday night into Thursday.
Damaging wind gusts should be the primary hazard, but tornadoes
cannot be ruled out. PWATs remain well above normal for this time of
year, so locally heavy rainfall will once again be likely.

The cold front should move through the CWFA during the day on
Thursday, with high pressure building in for the remainder of the
week into the first part of the weekend. Models begin to diverge by
late Saturday with the timing of the next system. Have gone
persistence for now and will have to monitor for a wintry mix in the
NE mtns Saturday night/early Sunday as the atmosphere moistens ahead
of the next system expected early next week.

NListemaa

&&

.AVIATION...
18Z Update...
Primarily MVFR ceilings are in place across the area this afternoon.
Prevailing -SHRA across all TAF sites is expected to come to an end
by 03-04Z, although some isolated -SHRA may still be possible
thereafter on Wednesday morning. Some TSRA is also possible during
the late afternoon in central Georgia. IFR visibility restrictions
are possible, with a TEMPO between 08-11Z early Wednesday morning at
the ATL metro sites. Winds of 8-12 kts this afternoon with gusts of
20 kts will decrease to 4-8 kts this evening by 00Z and remain
through Wednesday morning. Wind direction of SW to W this afternoon
will shift to NW this evening by 00Z and NE by 10-11Z.

//ATL Confidence...18Z Update...
Medium confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          53  61  58  63 /  40  50  60  80
Atlanta         52  66  60  63 /  50  40  70  70
Blairsville     46  57  53  56 /  40  50  80  70
Cartersville    48  64  57  59 /  50  40  80  60
Columbus        58  75  63  66 /  50  20  60  80
Gainesville     52  57  55  61 /  40  50  80  80
Macon           58  74  65  68 /  50  20  40  80
Rome            47  65  55  58 /  50  40 100  50
Peachtree City  53  70  60  62 /  50  30  60  80
Vidalia         63  78  67  74 /  30  10  20  80

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...King
LONG TERM....NListemaa/Baker/Martin
AVIATION...King
Hazardous weather outlook, Feb 11, 11:03 AM EST, 8 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1103 AM EST Tue Feb 11 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121615-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1103 AM EST Tue Feb 11 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A quarter inch to a half inch of additional rainfall is expected
throughout the remainder of the day. While the flash flood threat
has decreased, flooding of rivers, streams, and creeks will
continue through the remainder of the week.

A few thunderstorms could be come strong, with an isolated severe
storm possible. The primary hazards from any severe thunderstorm
would be damaging wind gusts. A brief tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Strong to potentially severe thunderstorms are possible across
portions of western Georgia Wednesday night into Thursday morning.
The main threats are damaging winds and a few brief tornadoes.
Additional heavy rain on Wednesday night and Thursday will further
increase flooding concerns across the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Feb 11, 2:41 PM EST, 4 hours 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
241 PM EST Tue Feb 11 2020

GAZ048-052>059-066>068-112015-
Butts GA-Fayette GA-Clayton GA-Coweta GA-Troup GA-Heard GA-Jasper GA-
Spalding GA-Meriwether GA-Newton GA-Pike GA-Henry GA-
241 PM EST Tue Feb 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...FAYETTE...CLAYTON...
COWETA...TROUP...HEARD...JASPER...SPALDING...NORTHERN MERIWETHER...
NEWTON...NORTHERN PIKE AND HENRY COUNTIES UNTIL 315 PM EST...

At 238 PM EST...Moderate to heavy showers and a few thunderstorms
were along a line extending from Newborn to near Glenn...and moving
east at 30 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Periods of heavy rain may
           cause temporary street flooding especially in poor
           drainage areas.

Some locations in the path of these storms include
Newnan, LaGrange, Griffin, McDonough, Fayetteville, Covington,
Jackson, Jonesboro, Monticello, Franklin, Greenville, Peachtree City,
Stockbridge, Riverdale, Hampton, Tyrone, Lovejoy, Locust Grove,
Social Circle and Senoia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3359 8415 3353 8404 3363 8395 3367 8379
      3362 8369 3353 8368 3345 8356 3331 8357
      3320 8404 3320 8412 3318 8414 3319 8424
      3315 8425 3292 8520 3332 8527
TIME...MOT...LOC 1938Z 237DEG 30KT 3349 8367 3315 8513

WIND...40MPH
Special weather statement, Feb 11, 3:30 PM EST, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
330 PM EST Tue Feb 11 2020

GAZ066-067-078-112100-
Harris GA-Troup GA-Meriwether GA-
330 PM EST Tue Feb 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARRIS...TROUP AND
SOUTHWESTERN MERIWETHER COUNTIES UNTIL 400 PM EST...

At 329 PM EST...a strong thunderstorm was over Cannonville, or 7
miles northeast of Lanett...moving east at 35 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
LaGrange, West Point, Pine Mountain, F.d. Roosevelt State Park,
Mountville, Cannonville, Louise, Odessadale, State Line Park,
Abbottsford, Stovall, Piedmont Heights, Big Springs, Durand, Jones
Crossroads, Baughs Crossroads, Smiths Crossroad, Whitesville-Pine
Lake and Long Cane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3313 8476 3282 8474 3281 8517 3283 8517
      3284 8515 3285 8516 3285 8517 3286 8519
      3305 8522
TIME...MOT...LOC 2029Z 259DEG 29KT 3293 8509

WIND...40MPH
Special weather statement, Feb 11, 4:05 PM EST, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
405 PM EST Tue Feb 11 2020

GAZ067-078-079-112130-
Harris GA-Meriwether GA-Talbot GA-
405 PM EST Tue Feb 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARRIS...SOUTHERN
MERIWETHER AND NORTHWESTERN TALBOT COUNTIES UNTIL 430 PM EST...

At 405 PM EST...a strong thunderstorm was over Durand, or 8 miles
southwest of Greenville...moving east at 35 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Greenville, Manchester, Pine Mountain, Woodbury, Warm Springs, F.d.
Roosevelt State Park, Stovall, Raleigh, Durand, Harris City, Flint
Hill and Imlac.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3287 8486 3301 8486 3306 8452 3304 8454
      3301 8454 3298 8452 3296 8453 3295 8452
      3291 8453 3291 8451 3288 8451 3288 8449
      3282 8449 3282 8488 3287 8489
TIME...MOT...LOC 2105Z 262DEG 32KT 3292 8480

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 3:43 AM ESTFlash Flood WatchFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 13 more33 hr

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.